Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Is Suboxone better than Vicodin?

Jun 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2496 Questions
what is worse taking 7 per day of 5mg of vicodin for know reason except became addicted when, it was prescribed for pain. I want this person to see a doctor to be but on suboxone, but he says it is worse and will make him sick.
Posted Tue, 25 Feb 2014 in Medicines and Side Effects
Answered by Dr. Abhishek Kapoor 10 hours later
Brief Answer: Better to take suboxone Detailed Answer: hi Thanks for your query. I would try to solve your problem. First of all i would like to tell you few things about Vicodin. It consists of acetaminophen and hydrocodone. Both are pain killer. Beside addiction, they have number of other side effects. Acetaminophen causes liver dysfunction and causes gastric upset. In case of hydrocodone, it is semi-synthetic opioid derived from codeine and could lead to nausea, vomiting, gastric upset, liver dysfunction, anxiety, drowsiness, constipation etc. Definitely with this drug he would get dependence as well as various physical side effects. For a substitution, there is nothing harm in shifting him on Suboxone. It is a bupronorphine-naloxone combination which is commonly use for de-addiction purpose, but in his case it would help in both way. It would help to reduce pain as well as decrease the chances of addiction. Main benefit with suboxone is, its dose would be controlled by doctor due to which dose would remain in control. It would give him same pleasure which most of patient get after taking opioid, so he would not feel sad after taking it. Little bit nausea can happen for initial few days, but that would go with time. He can start this drug from the low dose. In case you need further help, i would be very happy to help you and solve your query. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor